Hair and Physique Well being – ActiveBeat


98


2. Drug addiction

According to research by WebMD, several prescription and recreational medications can cause hair loss in both men and women, including antidepressants or mood stabilizers, acne medications, immunosuppressive medications, blood thinners, steroids, cholesterol-lowering drugs, weight-loss drugs, oral contraceptives. , thyroid medications, chemotherapy drugs, etc.

Of course, the severity of hair loss depends on the type and dose of medication you are taking, in addition to your personal sensitivity to medication. Drug-induced hair loss comes in two forms: telogen effluvium, which occurs within 4 months of taking the drug and results in quiescent hair follicles and early hair loss, and anagen effluvium, which occurs within weeks of taking a new drug (ie, chemotherapy) and causes hair loss during the anagen or active growth phase of the hair cycle.

3. Hyperthyroidism

Unexplained hair loss can be a symptom of hypothyroidism in both male and female patients, according to the British Thyroid Foundation. Hair loss related to thyroid disease usually occurs several months after the onset of hyperthyroidism. And in many cases, hair loss can be mistakenly attributed to thyroid medications, which inevitably leads to even more hair loss.

Thyroid-related hair loss does not occur in waves (i.e. seasonally), but rather as visible hair loss over all areas of the body, such as the entire scalp or eyebrows. Fortunately, hair usually regrows after several months of successful treatment.


Like it? Share with your friends!

98